| Catalog Number |
110010248 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hematoma (1884); Post Operative Wound Infection (2446); Fluid Discharge (2686); Swelling/ Edema (4577)
| Date of Event |
05/29/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported during a clinical study that approximately 10 days post implantation a patient developed a hematoma and mild wound drainage.Approximately seven days later, the event was considered resolved.No further complications have been reported to the surgical site or hip.Attempts have been made and no further information is available.
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-03406; 0001822565-2023-03407.D10: cat #: 30104007 / g7 vit e neutral lnr 40mm g / lot#: 65469339; cat #: 574202020 / avenir cmpl ha ho col size 2 / lot #: 3051847; cat #: 00877504001 / biolox⮠delta, ceramic femoral head, s, 㸠40/-3.5, taper 12/14 / lot #: 3101732.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; b7; g3; h2; h6 an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
Event or Problem Description
It was reported during a clinical study that a patient approximately 10 days post implantation a patient developed a hematoma and mild wound drainage.Approximately seven days later, after being treated with iv antibiotics the event was considered resolved.No further complications have been reported to the surgical site or hip.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; g3; h2; h3; h4; h6 a hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression ¿wound concerns¿ or "non-healing wound¿ would imply that the appearance of the wound deviates from what a surgical wound should appear.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person¿s ability to heal.Wound complications can be treated conservatively or more invasively with an irrigation and debridement (i&d) which promotes healing at the site and prevents further complications.Superficial infections are considered a procedure related complication as no device has been reported as revised.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations, further eliminating the implanted devices as a potential source for the reported infection.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.As device has not been indicated as revised and there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No additional event information to report at this time.